North Dakota, 2006

Dust Devil in North Dakota, May 7, 2006

May 7, 2006 · NWS BIS · 1 event in 1 county or zone

1 dust devil, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 7, 1:35 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, May 7, 1:35 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
235 PM CDT SUN MAY 7 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MODELS IN BETTER AGREEMENT TODAY AND USED BLEND OF GFS/NAM FOR
TIMING. SURFACE TROUGH NO EXTENDING FROM LOW NORTH OF LAKE WINNIPEG
SOUTHWEST INTO NORTH DAKOTA IN ROLETTE COUNTY TO EAST OF KMOT TO
JUST WEST OF KBIS (NEW SALEM WINDS JUST NORTHWEST THIS HOUR) TO NEAR
KHEI. AXIS OF INSTABLILITY OF -5 LIS ALONG TROUGH WITH DEW POINTS
DROPPING TO THE LOWER 30S BEHIND TROUGH. LINE OF CONVECTION
DEVELOPING ALONG TROUGH.  SHEAR REMAINS WEAK HOWEVER AND EXPECT ONLY
ISOLATED SEVERE THREAT WITH STORMS. TROUGH CONTINUES THROUGH CWA
EXITING NORTHERN COUNTIES BY 06Z AND SOUTHERN COUNTIES BY 12Z.

FLOW SLOWLY VEERS THROUGH SHORT TERM PERIOD AS MID LEVEL LOW MOVES
TO NORTHERN PLAINS...WITH SLIGHTLY DIFFERENT LOCATIONS ON GFS AND
NAM. CHANCE TO GOOD CHANCE POPS WILL REMAIN OVER CWA FOR MOST OF
SHORT TERM PERIOD WITH UPPER LOW MEANDERING ACROSS THE PLAINS
THROUGH WEDNESDAY PM. TEMPERATURE REMAIN SEASONABLE AS NO AIR MASS
PACIFIC IN ORIGIN.

.LONG TERM...THURSDAY THROUGH SUNDAY
LONG RANGE MODELS BRINGS A DRY WEST TO NORTHWEST FLOW ACROSS THE REGION
THE REGION WITH ONLY MINOR RIPPLES MOVING THROUGH THE FLOW. SURFACE
FEATURES BRINGS A TROUGH OF LOW PRESSURE THROUGH LATE FRIDAY NIGHT
AND EARLY SATURDAY BUT PATTERN REMAINS DRY AT THIS TIME. TEMPERATURES
EXPECTED TO RANGE AROUND NORMAL TO SLIGHTLY ABOVE THE NORM THROUGH THE
PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

HW/RGT
Hazardous weather outlook, May 7, 3:09 AM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT SUN MAY 7 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
409 AM CDT SUN MAY 7 2006 /309 AM MDT SUN MAY 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 dust devil. Local standard time, as filed.

Dust Devil, Williams

When
May 7, 3:40 PM CST to 3:45 PM CST
Where
Williams County, Trenton
Injuries
1 direct, 0 indirect
Reported by
LAW ENFORCEMENT
Coordinates
48.344, -103.480 (the zone’s center; the record gives no point)

A dust devil or whirlwind blew through Trenton. A four year old girl was injured as the trampoline she was playing on was lifted about 25 feet into the air. The trampoline landed back on the ground about 60 feet from its original position. The child was found under the trampoline. The child was transported by ambulance to Mercy Hospital in Williston. Detailed reports were provided by the Williams County Sheriff.

What these are

Dust Devil
A small rotating column of dust from surface heating that caused damage or injury.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505318.